On the continuity of the best copositive approximation function

Research output: Contribution to journalArticle

Abstract

In this paper the author studies the continuity of the best copositive approximation function that maps C(Q) onto any of its finite dimensional Haar subspaces, when Q is any compact subset of the real numbers. In the case when M is a Z-subspace of C(Q), the author characterizes those f∈C(Q) at which the copositive metric projection is continuous. He also proves that the copositive metric projection as a function, is always discontinuous.

Original languageEnglish
Pages (from-to)94-102
Number of pages9
JournalInternational Journal of Applied Mathematics and Statistics
Volume11
Issue numberNO7
Publication statusPublished - Nov 2007

Fingerprint

Metric Projection
Best Approximation
Subspace
Subset

Keywords

  • Best copositive approximation
  • Chebyshev spaces
  • Copositive metric projection
  • Haar subspaces
  • Z-subspace

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

On the continuity of the best copositive approximation function. / Kamal, Aref.

In: International Journal of Applied Mathematics and Statistics, Vol. 11, No. NO7, 11.2007, p. 94-102.

Research output: Contribution to journalArticle

@article{f79aa4b701b54006b3a6bc7ca3399dce,
title = "On the continuity of the best copositive approximation function",
abstract = "In this paper the author studies the continuity of the best copositive approximation function that maps C(Q) onto any of its finite dimensional Haar subspaces, when Q is any compact subset of the real numbers. In the case when M is a Z-subspace of C(Q), the author characterizes those f∈C(Q) at which the copositive metric projection is continuous. He also proves that the copositive metric projection as a function, is always discontinuous.",
keywords = "Best copositive approximation, Chebyshev spaces, Copositive metric projection, Haar subspaces, Z-subspace",
author = "Aref Kamal",
year = "2007",
month = "11",
language = "English",
volume = "11",
pages = "94--102",
journal = "International Journal of Applied Mathematics and Statistics",
issn = "0973-1377",
publisher = "Centre for Environment Social and Economic Research",
number = "NO7",

}

TY - JOUR

T1 - On the continuity of the best copositive approximation function

AU - Kamal, Aref

PY - 2007/11

Y1 - 2007/11

N2 - In this paper the author studies the continuity of the best copositive approximation function that maps C(Q) onto any of its finite dimensional Haar subspaces, when Q is any compact subset of the real numbers. In the case when M is a Z-subspace of C(Q), the author characterizes those f∈C(Q) at which the copositive metric projection is continuous. He also proves that the copositive metric projection as a function, is always discontinuous.

AB - In this paper the author studies the continuity of the best copositive approximation function that maps C(Q) onto any of its finite dimensional Haar subspaces, when Q is any compact subset of the real numbers. In the case when M is a Z-subspace of C(Q), the author characterizes those f∈C(Q) at which the copositive metric projection is continuous. He also proves that the copositive metric projection as a function, is always discontinuous.

KW - Best copositive approximation

KW - Chebyshev spaces

KW - Copositive metric projection

KW - Haar subspaces

KW - Z-subspace

UR - http://www.scopus.com/inward/record.url?scp=84890615834&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84890615834&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84890615834

VL - 11

SP - 94

EP - 102

JO - International Journal of Applied Mathematics and Statistics

JF - International Journal of Applied Mathematics and Statistics

SN - 0973-1377

IS - NO7

ER -